MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of a false positive cefoxitin screen for a patient staphylococcus aureus strain in association with the vitek® ast-gp67 test kit (ref# 22226, lot# 1321039203).Software version (b)(4).The customer identified the strain as staphylococcus aureus using the vitek® ms.Initial test results: ast-gp67.Lot 1321039203.Cefoxitin screen (oxsf) = positive.Oxacillin (ox1) - mic = 0.5, changed to resistant.Expected results: cefoxitin screen (oxsf) = negative.Oxacillin (ox1) = susceptible.Alternate test results: disk diffusion: cefoxitin = susceptible.Oxacillin = susceptible.Pcr filmarray pneumonia plus panel meca/c mecj not detected.Result: filmarray sa detected but not resistance genes.Repeat testing results: ast-gp67.Lot 1321039203.Cefoxitin screen (oxsf) = negative.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in hong kong regarding false positive cefoxitin screen (oxsf) results for a patient staphylococcus aureus strain in association with the vitek® ast-gp67 test kit (ref# 22226, lot# 1321039203).Software version 8.01.Initial testing resulted in a positive cefoxitin screen, while repeat testing was negative.The customer identified the strain as staphylococcus aureus using the vitek® ms.The isolate is not available for submittal.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference methods.Since the isolate could not be submitted for investigational purposes, no additional investigation could be completed.Vitek® 2 ast-gp67 cards, lot 1321039203 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9598354
Report Number1950204-2020-00010
Device Sequence Number2525650
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number22226
Device Lot Number1321039203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1